Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Aug 14, 2010, 10:25 AM CDT for Lafayette County, Wisconsin. It took effect at Aug 14, 2010, 3:58 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2010, 10:25 AM CDT (15:25 UTC)
- In effect from
- Aug 14, 2010, 3:58 PM CDT
- Expired
- Aug 15, 2010, 5:30 AM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River near Blanchardville (BCHW3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 14, 3:27 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 3:27 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CDT SAT AUG 14 2010 .DISCUSSION...FORECAST FOCUS ON ASSESSING ANY PRECIP CHANCES TODAY AND THIS EVENING...THEN INCOMING DRIER AIRMASS FOR SUNDAY INTO MONDAY. TODAY- CONFIDENCE...MEDIUM SURFACE/850 TROUGH AXES STILL TO THE WEST WITH PLENTY OF MOISTURE STILL AVAILABLE. MAIN CONVECTIVE FOCUS TO OUR SOUTH THIS MORNING. A FEW SHRA HAVE POPPED UP HERE AND THERE. THE FAVORABLE FACTORS FOR REDEVELOPMENT INCLUDE THE LOW LEVEL BOUNDARIES...850 TO SURFACE AND INSTABILITY. HOWEVER MODEL SOUNDINGS SHOWING MUCH OF CAPE ABOVE 10K FEET. VERY DRY AIR THROUGH A GOOD DEPTH OF THE SOUNDING. GFS SOUNDINGS NOT IMPRESSIVE AT ALL. IN THE UPPER LEVELS...SHORTWAVE ENERGY WILL FOCUS TO OUR NORTHWEST. BOTTOM LINE...NOT MUCH REASON TO STRAY FROM GOING FORECAST AND THE LOW MAV/MET POPS. TONIGHT- CONFIDENCE...MEDIUM SHORTWAVE ENERGY SWINGS INTO THE AREA LATE ALONG WITH THE 850 TROUGH...SO WILL NEED SMALL POPS TO HANDLE THIS. THESE FEATURES NOT COMING THROUGH AT PEAK HEATING/INSTABILITY TIME SO WILL NOT GO TOO ROBUST ON POPS. SUNDAY- CONFIDENCE...MEDIUM COOLER AND DRIER AIRMASS INVADES THE AREA. BROADLY CYCLONIC FLOW ALOFT WITH ELONGATED/SHEARED VORTICITY. SOUNDINGS LOOK VERY DRY AND STABLE SO WILL LEAVE DRY FORECAST INTACT. MONDAY- CONFIDENCE...MEDIUM BROADLY CYCLONIC WNW UPPER FLOW CONTINUES WITH DRY AIRMASS. GFS SOUNDING SHOWS JUST A BIT OF MOISTURE AROUND 7K FEET...WHILE NAM BONE DRY. TUESDAY- CONFIDENCE...MEDIUM SURFACE/850 MILLIBAR RIDGE WILL HOLD. NOT MUCH TO LATCH ONTO WITHIN THE WNW UPPER FLOW. TUESDAY NIGHT INTO WEDNESDAY- CONFIDENCE...LOW 00Z ECMWF IMPLYING THE HIGH WILL STILL DOMINATE THIS PERIOD WHILE THE GFS SHOWS A FRONTAL BOUNDARY SAGGING INTO THE AREA FROM THE NORTHWEST. FOR NOW WILL LEAVE OUR GOING SLIGHT CHANCE POPS. && .AVIATION...AREAS OF MVFR AND PATCHY IFR CIGS/VSBYS IN FOG. HOWEVER AC/CI SHIELD FROM MCS MOVING ACROSS IL SHOULD KEEP IFR FROM BECOMING WIDESPREAD. SHOWERS MAY BRUSH FAR SOUTHERN WISCONSIN FROM THE MCS. ELSEWHERE JUST ISOLATED SHOWERS. CLOUD SHIELD SHOULD PUSH OFF TO THE EAST THIS MORNING. WATER VAPOR IMAGE SHOWING EXTENSIVE MID LEVEL DRYING. NAM SOUNDINGS INDICATE SURFACE BASED CAPES OF 3000 J/KG THIS AFTERNOON BUT NO LIFT/TRIGGER DUE TO WEAK FLOW. GFS AND RUC SOUNDINGS SHOW A MORE EXTENSIVE CAP AND CAPE OF AROUND 1000 TO 1700 J/KG. A BIT MORE LOW LEVEL MOISTURE BUT STILL EXTENSIVE MID LEVEL DRYING. WILL LEAVE ANY THUNDERSTORMS OUT OF FORECAST THIS AFTERNOON DUE TO LACK OF FORCING. TONIGHT MID LEVEL TROF OVER THE NORTHERN PLAINS DOES PUSH INTO WISCONSIN. AS SUCH THE CHANCE OF THUNDERSTORMS WILL INCREASE...BUT STILL REMAIN IN THE CHANCE CATEGORY. PATCHY IFR/LIFR CIGS/FOG EXPECTED OVERNIGHT. && .MARINE...WEAK SOUTH TO SOUTHEAST SURFACE FLOW BUT EXTENSIVE MID/HIGH CLOUDS SHOULD KEEP FOG AREAS RATHER PATCHY EARLY THIS MORNING. FOG MAY BE MORE WIDESPREAD LATE TONIGHT/EARLY SUNDAY MORNING...BUT WINDS BECOMING MORE NORTHWEST SO ANY FOG WOULD QUICKLY MIX OUT ALONG SHORE AREAS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR AVIATION/MARINE...HENTZ
Hazardous weather outlook, Aug 14, 3:44 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CDT SAT AUG 14 2010 WIZ046-047-051-052-056>060-062>072-150845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 AM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE TODAY...WITH HEAT INDEX VALUES IN THE 90S. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES AND MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-150845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES AND MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:25 AM CDT | River Flood Warning | MKX | Sauk | 23 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.